I have started my 3rd Chemo, different stuff, side effects are similar, or am I just getting use to dealing with them.
This time I am taking life easier, no pushing to get things done. The small stuff can wait, and the must dos will get done in time.
I don't take on any large tasks that once started can't be put on hold for a while if I need to sit down in my easy chair.
More scans will be done next month to see if the chemo is working. Hopefully I will be able to get through the 6 treatments, 2 down 4 more to go.
Yesterday I just felt so whipped out. Maybe that was the tipping point to starting to fell better. I found myself going to bed at 8:30 last night passing up watching Harry's Law on TV, (they will rerun it on Saturday anyways). I did not even read in bed, just went to sleep, woke up at 11:00 pm and went back to sleep. So far feeling better this morning.
I'm glad you were able to get the extra sleep. I hate the times when I have to lie down, exhausted and unable to even concentrate enough to read, and yet I can't actually fall asleep. Sleep is good -- gives your body a chance to concentrate on healing!
As I keep reminding myself... sometimes, resting *is* fighting! You go, girl!
Name: Candee Gaye Western Maryland Been there, Done that!
Sorry to hear you have to continue through this Chris. Jill is right, sometimes resting is fighting. Your body knows what it needs and it is telling you loud and clear.
I pray this is your last round, I am cheering for you.
Thanks Candee, I am doing everything I can to make this work. If I don't fell good I just veg. I am eating good, small amounts but often. If my mind tells me I want veggies, I fix some veggies, egg, go fix an egg, peanut butter, I go make a sandwich.
I have an August vacation coming up, so I have to fell the best I can buy then.
My DD, her friend from grade school are dividing up the cost of a cabin rental in the Smoky Mountains in Pigeon Forge. Splitting the cost 3 ways makes it a good deal. Pleanty of things to do and see or just a nice place to hang out at the cabin and do nothing.
HOLY COW, Chris!!!! I figured there'd be a porch, rocking chairs and views. BUT WOW. You'd have to drag me away from that place (inside and out) during the week I was there. Let everyone else go touring! It looks spectacular, and what a wonderful place in which to relax, enjoy being with family and just recharge your batteries. Can I come too?
My Daughter is quit the vacation planner. She did the research to find the place. I am looking forward to taking pictures, and will bring the binoculars. Hoping to see some birds too, may even spot a bear or deer. It will be hard going back home from a place like that.
The most frustrating thing about living with Met Cancer and the treatment is determining any discomfort you feel, is it from the cancer or the side effects of the treatment. We are given a list of possible side effects but everything seems to have the same side effects.
Then these meds are given one on top of the other, compounding the problem.
How do you sort everything out?
When do you know when things are not right?
It can be hard to sort out, I'm sure. We're all told to listen to our bodies, but sometimes our bodies just don't speak up clearly. If a particular symptom is worse within the first few days after chemo and improves just before the next chemo treatment, I'd blame the chemo... but which chemo drug? Hard to say, as you said many of them have similar lists of side effects.
Although I obviously didn't mess with my chemo dosages, I did cut back the steroid my oncologist prescribed for a few days around the chemo treatment time, and I did better that way. It was just a hunch I had, partly based on what was going on with my fluids (I was urinating so much that there was no way to keep up with it by drinking), but it worked out.
Each chemo treatment can hit you differently, even if you're taking the same meds, but still I'd say that sudden changes are a symptom that something just isn't right, especially if it's something like rapid heart rate, shortness of breath, headache, pain in an arm or leg...
Jill, I had bone pain, this was about 12 hours after the Neulasta, both the chemo and Neulasta will do that. I took a steroid for about 4 days to get some relief, now I am on Ibuprofen, one 600 mg a day if needed. The main thing is I had to battle some constipation. Usually I am a diarrhea with chemo girl, I eat a high fiber cereal in the am. which usually solves the problem. I got that straighten out now, but with self-stomach massage, I wasn't walking around much with the bone pain,and some straining. I actually think I made my self sore especially around the diaphragm. Also had trouble with intestinal gas. That has started to work like my normal self.
I have been noticing that standing up straight and a warm shower helped. I guess with the liver being so close to the diaphragm the pain had me worried that things are going wrong. The liver is not painful or hard, 2 things that my doctor checks on.
I'll be going for my echo-cardio tomarrow so I will talk to someone about my concerns.
I tell ya, I think the digestive stuff is such a balancing act during chemo! It seems like every med on the list can cause either constipation or diarrhea or both...
Glycerin suppositories are a really gentle way to help with constipation (they don't make you "go," they just help soften the stool, which is especially good at the "far end" of things since the longer it sits the more moisture is drawn out by your colon.
Thanks Jill I'll get some Glycerin suppositories tomarrow, I have been using stool softeners those helped, but the GS may be faster. I have a major shopping trip at Rite Aide planned, almost out of everything, time to stock up for the next go-round.
We expect everyone to be courteous and respectful members of this "me too" community. This is not a place for profanity, political or religious debate, or controversial or disruptive posts. Please don't add or copy photos to or from this site without permission from the image's owner.